Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 142, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 16, 2014, 4:29 PM MDT for Las Animas County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2014, 4:29 PM MDT (22:29 UTC)
- Expired
- Jul 16, 2014, 4:48 PM MDT
- In force
- 19 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS55 KPUB 162229
SVRPUB
COC071-162315-
/O.NEW.KPUB.SV.W.0142.140716T2229Z-140716T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT WED JUL 16 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 515 PM MDT
* AT 429 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF TRINCHERA...OR 19 MILES EAST OF TRINIDAD...MOVING
NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANSON AND TRINCHERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3721 10424 3742 10385 3700 10367 3699 10423
TIME...MOT...LOC 2229Z 247DEG 13KT 3718 10415
HAIL...1.00IN
WIND...60MPH
$$
KAM1 follow-up statement
513
WWUS55 KPUB 162248
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT WED JUL 16 2014
COC071-162258-
/O.CAN.KPUB.SV.W.0142.000000T0000Z-140716T2315Z/
LAS ANIMAS CO-
448 PM MDT WED JUL 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3721 10424 3742 10385 3700 10367 3699 10423
TIME...MOT...LOC 2246Z 247DEG 13KT 3721 10407
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:49 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 16, 3:49 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT WED JUL 16 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 350 PM MDT WED JUL 16 2014 WILL KEEP THIS BRIEF DUE TO ONGOING SEVERE AND FLOOD CONDITIONS. FORECAST DISTRICT TO REMAIN ACTIVE INTO THURSDAY(...ESPECIALLY FROM THIS AFTERNOON INTO TONIGHT) AS CONTINUED HIGH PRECIPITABLE WATERS INTERACT WITH INCOMING UPPER DISTURBANCE. IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE... FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS AT TIMES FROM THIS AFTERNOON INTO TONIGHT. STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING FLASH FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND LOCATIONS THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION SINCE FRIDAY...THEREFORE WILL CONTINUE WITH FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. ALSO...NEAR TO BELOW SEASONAL MAXIMUM TEMPERATURES ARE ANTICIPATED OVER MOST LOCATIONS THURSDAY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 350 PM MDT WED JUL 16 2014 WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WEATHER. THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN COLORADO. ISOLATED PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. MAXIMUM TEMPERATURES CLIMBING TO ABOVE MID TO LATE JULY CLIMATOLOGICAL AVERAGES ARE ANTICIPATED FROM FRIDAY INTO NEXT WEDNESDAY WITH MAXIMUM TEMPERATURES(OVER EASTERN SECTIONS OF THE CWFA) CLIMBING INTO THE 90S AND CHALLENGING THE CENTURY MARK AT TIMES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 350 PM MDT WED JUL 16 2014 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO IMPACT THE KALS...KCOS AND KPUB TAF SITES AT TIMES FROM THIS AFTERNOON INTO TONIGHT...CAPABLE OF PRODUCING PERIODS OF MVFR/IFR CONDITIONS AS WELL AS THE POTENTIAL FOR LOCALLY HEAVY RAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ067-068- 070>089-093>099. &&
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1100 AM MDT WED JUL 16 2014 COZ058>089-093>099-171700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 AM MDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL GENERALLY SMALLER THAN PENNIES. IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60 MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 16, 3:20 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 5 NNW PETERSON AFB 38.89N 104.74W
07/16/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
HEAVY RAIN...STREET AND PARKING LOT FLOODING.
&&
RMGLocal storm report, Jul 16, 3:21 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NNW PETERSON AFB 38.89N 104.73W
07/16/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
RMGLocal storm report, Jul 16, 3:23 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
07/16/2014 M0.53 INCH EL PASO CO TRAINED SPOTTER
BEGAN 0257 PM. 25 MINUTE DURATION. WITH PEA TO 1/4 INCH
HAIL.
&&
RMGLocal storm report, Jul 16, 3:29 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
07/16/2014 M1.15 INCH EL PASO CO TRAINED SPOTTER
30 MINUTE DURATION...WITH PEASIZE HAIL.
&&
RMGLocal storm report, Jul 16, 4:20 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 SSW RYE 37.91N 104.94W
07/16/2014 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0330 PM HEAVY RAIN 3 NW PETERSON AFB 38.85N 104.75W
07/16/2014 M0.74 INCH EL PASO CO TRAINED SPOTTER
15 MINUTE DURATION
0340 PM FUNNEL CLOUD 3 ESE FALCON 38.91N 104.57W
07/16/2014 EL PASO CO PUBLIC
WELL DESCRIBED...SHORT DURATION FUNNEL.
&&
RMGLocal storm report, Jul 16, 4:28 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT WED JUL 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD COLORADO SPRINGS 38.83N 104.82W
07/16/2014 EL PASO CO BROADCAST MEDIA
6-12 INCHES FLOWING WATER HWY 24 AND 31ST
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:00 PM MDT | Special Weather Statement | PUB | Chaffee | 30 min |
| Jul 15, 6:08 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 15, 6:37 PM MDT | Areal Flood Advisory | PUB | Lake | 3 hr |
| Jul 15, 6:52 PM MDT | Special Weather Statement | PUB | Otero | 23 min |
| Jul 15, 7:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 15, 7:20 PM MDT | Special Weather Statement | PUB | Saguache | 40 min |
| Jul 15, 8:08 PM MDT | Special Weather Statement | PUB | Teller | 52 min |
| Jul 15, 8:40 PM MDT | Special Weather Statement | PUB | Mineral | 35 min |
| Jul 15, 11:56 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jul 16, 11:29 AM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more | 13 hr |
| Jul 16, 11:50 AM MDT | Areal Flood Advisory | PUB | El Paso | 55 min |
| Jul 16, 12:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 16, 12:10 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 12:13 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 16, 12:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 16, 12:38 PM MDT | Severe Thunderstorm Warning | PUB | Conejos | 26 min |
| Jul 16, 1:42 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Jul 16, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 40 min |
| Jul 16, 2:33 PM MDT | Flash Flood Warning | PUB | Mineral, Rio Grande | 3 hr |
| Jul 16, 2:34 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 16, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 51 min |
| Jul 16, 2:42 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Jul 16, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 39 min |
| Jul 16, 2:58 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 16, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jul 16, 3:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 39 min |
| Jul 16, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 20 min |
| Jul 16, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 16, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 16, 3:45 PM MDT | Flash Flood Warning | PUB | El Paso | 5 hr |
| Jul 16, 4:22 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 16, 4:31 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 16, 5:16 PM MDT | Flash Flood Warning | PUB | Crowley | 6 hr |
| Jul 16, 5:27 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.